Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 10, 2016, 12:17 AM CDT for DeSoto County, Tunica County, Mississippi; Crittenden County, St. Francis County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 12:17 AM CDT (05:17 UTC)
- Expired
- Jul 10, 2016, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, St. Francis County, AR, DeSoto County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 70 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WGUS54 KMEG 100517
FFWMEG
ARC035-123-MSC033-143-100815-
/O.NEW.KMEG.FF.W.0110.160710T0517Z-160710T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 AM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 315 AM CDT
* AT 1216 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHAVEN...HORN LAKE...HERNANDO...HUGHES...WALLS...
HORSESHOE LAKE...EUDORA...ROBINSONVILLE...PINCKNEY...LYNCHBURG...
LAKE CORMORANT...TRINITY...FREES CORNERS...PENTON...NORTH HUGHES...
WEST DAYS...NEWPORT...ALDEN...LAKE VIEW AND PENJUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3500 9048 3499 9002 3478 8991 3478 9047
3480 9047 3482 9046 3486 9048 3488 9048
3489 9046 3489 9044 3487 9043 3484 9043
3483 9041 3490 9041 3490 9048
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 11:45 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 9, 11:45 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1145 PM CDT SAT JUL 9 2016 .DISCUSSION... Updated to include the 06z aviation discussion below. && .PREV DISCUSSION... /issued 903 PM CDT SAT JUL 9 2016/ DISCUSSION...Surface analysis this evening indicates a quasi- stationary boundary located from West Central Missouri into Southeast Missouri and along the Ohio River. Water Vapor Satellite trends over the past hour or two have indicated warming cloud tops over southern Missouri, North Mississippi, and Northeast Texas. KNQA/KGWX WSR-88D radar trends have indicated weakening intensity of shower/thunderstorm activity. As of 8 pm CDT, temperatures across the Mid-South are predominantly in the upper 70s to lower 80s. Latest 00Z WRF/HRRR suggest the activity will gradually diminish into the overnight hours. Will make adjustments to the remainder of tonight's forecast to account for short term trends. Otherwise, forecast is in good shape. Updated grids will be available shortly. CJC PREV DISCUSSION... /issued 619 PM CDT SAT JUL 9 2016/ DISCUSSION... Updated to include the 00z aviation discussion below. PREV DISCUSSION... /issued 253 PM CDT SAT JUL 9 2016/ DISCUSSION... Numerous showers and thunderstorms have developed along an old outflow boundary across North Central Mississippi this afternoon. This the area will be the main focus of development into the evening hours. Activity should dissipate by the overnight hours. A weak upper low will remain in the vicinity of the Mid-South through Tuesday. In addition, a weak stationary front stretches along the MO/AR and TN/KY border. As a result, chances for scattered showers and thunderstorms will continue. Some locations may receive locally heavy rainfall while others see no rain at all. Too hard to pinpoint where initiation will occur. A lot will be determined by where lingering outflow boundaries exist or where the frontal boundary sits. Highs will remain in the mid 80s to lower 90s. After Tuesday, rain chances will diminish and will be more diurnal based. Highs will return to the lower to mid 90s. A cold front will begin to approach the Mid-South on Thursday and will bring increased rain chances for northern portions of the Mid-South for the end of the week into early next weekend. KRM && .AVIATION... /06z TAFs/ Convection ramped up in coverage this evening, generally along/south of I-40 and will continue to drift slowly south as its intensity wanes. KMEM will be on the northern edge of the stratiform precipitation, necessitating a need to at least showers for the next few hours. Tupelo is more likely to experience thunder on station early this morning. No precipitation is anticipated at the other forecast terminals overnight. Tempo MVFR vis/ceilings will be possible within thunderstorms, with prevailing VFR conditions otherwise. Scattered showers and thunderstorms are expected again on Sunday, mainly during the afternoon hours at KMEM/KTUP. Johnson && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 9, 11:27 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1127 PM CDT SAT JUL 9 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-110630- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1127 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVERNIGHT ACROSS PORTIONS OF NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE SUNDAY...WITH DIMINISHING COVERAGE MONDAY. STRONG GUSTY WIND IS POSSIBLE. LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 7:39 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT SAT JUL 9 2016
MSZ011-100115-
QUITMAN MS-
739 PM CDT SAT JUL 9 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
SOUTHERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 738 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BELEN...OR 15 MILES
EAST OF CLARKSDALE...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3408 9036 3430 9040 3431 9028 3424 9013
3417 9014
TIME...MOT...LOC 0038Z 309DEG 11KT 3425 9032
JOHNSONSpecial weather statement, Jul 9, 7:56 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT SAT JUL 9 2016
ARZ009-MOZ113-100130-
CLAY AR-DUNKLIN MO-
756 PM CDT SAT JUL 9 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 756 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER POLLARD...OR NEAR
CHALK BLUFF NATURAL AREA. THIS STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN CLAY AND NORTHEASTERN DUNKLIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3655 8995 3653 8996 3648 8996 3630 9032
3643 9041 3650 9032 3650 9022 3654 9021
3655 9019 3657 9018 3659 9019 3660 9018
TIME...MOT...LOC 0056Z 112DEG 2KT 3646 9029
JOHNSONSpecial weather statement, Jul 9, 8:23 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
823 PM CDT SAT JUL 9 2016
MSZ001-TNZ088-100200-
DESOTO MS-SHELBY TN-
823 PM CDT SAT JUL 9 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
NORTH CENTRAL DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTH CENTRAL SHELBY COUNTY IN WESTERN TENNESSEE...
AT 823 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED OVER SOUTHAVEN...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN NORTH CENTRAL DESOTO AND SOUTH CENTRAL SHELBY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3508 9000 3503 8984 3490 8997 3499 9008
3500 9009
TIME...MOT...LOC 0123Z 299DEG 7KT 3500 8998
JOHNSONSpecial weather statement, Jul 9, 8:47 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 847 PM CDT SAT JUL 9 2016 MSZ001-100230- DESOTO MS- 847 PM CDT SAT JUL 9 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI... AT 846 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED NEAR OLIVE BRANCH...MOVING EAST AT 15 MPH. PEOPLE IN NORTHEASTERN DESOTO COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3489 8999 3499 8996 3499 8972 3478 8972 TIME...MOT...LOC 0146Z 283DEG 14KT 3496 8989 JOHNSON
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:39 PM CDT | Special Weather Statement | MEG | Quitman | 36 min |
| Jul 9, 8:23 PM CDT | Special Weather Statement | MEG | DeSoto | 37 min |
| Jul 9, 8:47 PM CDT | Special Weather Statement | MEG | DeSoto | 43 min |
| Jul 9, 9:43 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 5 hr |
| Jul 10, 12:20 AM CDT | Flash Flood Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 4 hr |
| Jul 10, 4:59 PM CDT | Special Weather Statement | MEG | Tallahatchie | 46 min |
| Jul 9, 7:56 PM CDT | Special Weather Statement | MEG | Clay | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.